4 doctors weighed in:
Does continuous treatment of hypercholesterolemia with statins have any adverse effects?
4 doctors weighed in

Dr. Zahid Ahmad
Internal Medicine - Endocrinology
1 doctor agrees
In brief: More side effects
In addition to the other answer, muscle aches/breakdown and liver toxicity are rare side effects.
Of note , many patients have taken statins for years without any problems.

In brief: More side effects
In addition to the other answer, muscle aches/breakdown and liver toxicity are rare side effects.
Of note , many patients have taken statins for years without any problems.
Dr. Zahid Ahmad
Dr. Zahid Ahmad
Thank
Dr. Mark Stern
Internal Medicine - Cardiology
1 doctor agrees
In brief: Rare diabetes, memor
Rare diabetes and memory loss.

In brief: Rare diabetes, memor
Rare diabetes and memory loss.
Dr. Mark Stern
Dr. Mark Stern
Thank
Dr. Michael Rothman
Internal Medicine
In brief: Possibly
Statin drugs can definitely cause muscle pain.
This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take statins you should definitely also take coq-10.

In brief: Possibly
Statin drugs can definitely cause muscle pain.
This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take statins you should definitely also take coq-10.
Dr. Michael Rothman
Dr. Michael Rothman
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
107,000 doctors available
Read more answers from doctors